Drought, Pushmataha
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
A few widespread rain events during the latter half of March, as well as a winter storm at the beginning of the month, resulted in precipitation amounts that were near monthly average amounts across much of eastern Oklahoma. As a result of this beneficial rainfall during the month, some areas of northeastern Oklahoma saw improvement in the long-term drought conditions.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few widespread rain events during the latter half of March, as well as a winter storm at the beginning of the month, resulted in precipitation amounts that were near monthly average amounts across much of eastern Oklahoma. As a result of this beneficial rainfall during the month, some areas of northeastern Oklahoma saw improvement in the long-term drought conditions. However, severe drought (D2) conditions continued across portions of Osage, Pawnee, Washington, Pittsburg, and Pushmataha Counties, while extreme drought (D3) conditions persisted across portions of Choctaw County. Monetary damage estimates as a result of the drought conditions were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 10:48 PM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1048 PM CST Mon Feb 28 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 907 PM CST Mon Feb 28 2022 Only some high clouds to contend with during the overnight period. Drier air remains in place along with light winds, so expect decent cooling overnight, especially in low lying/valley locations. First period elements are in line with latest trends/observations so no update is planned at this time. && .LONG TERM... (Tomorrow through Monday) Issued at 246 PM CST Mon Feb 28 2022 Southerly winds and a continued warming trend are expected to continue across the region through mid week as a ridge of high pressure holds over the Western CONUS. High temps in the 60s/70s are forecast Tuesday with 70s to around 80 deg Wednesday. During the day Thursday the ridge is progged to begin shifting eastward into the Plains and weaken in response to a low pressure system moving onto the West Coast. During the day Friday...southerly winds are forecast to become gusty as the CWA is between high pressure to the east and the the wave pushing into the Desert Southwest. Gusts of 25 to 35 mph will be possible across the CWA. The conditions mentioned above...along with afternoon minimum relative humidity values generally less than 30 percent each afternoon through Thursday...will allow for at least limited fire weather danger to be possible each day. Area of greater concern looks to be along and west of Highway 75 in Northeast Oklahoma where the lower humidity values are forecast. The strong winds Friday could help to elevate fire weather concerns...though increasing low level moisture ahead of the approaching wave out west could help to limit some concerns. The wave is progged to move into the Southern/Central Plains Friday night and Saturday while the main longwave trof axis remains over the Western CONUS. This will allow for a series of waves to round the base of the trof and lift into the Southern/Central Plains through the early part of next week. Thus...shower and thunderstorm chances become possible for the weekend and into the first part of next week. Locally heavy rainfall could be possible over the weekend. Also for the weekend...a cold front looks to drop into the region Sunday...stall over the region before pushing through the CWA Sunday night/Monday. Behind the frontal passage...colder conditions are forecast for the start of next week. At this time...precip looks to be out ahead of/exit before the colder airmass moves in. However...there remains some timing issues with the wave/front/precip/colder air for the weekend...and the forecast will continue to update with latest data. Stay tuned. && .AVIATION... (06Z TAFS) Issued at 1047 PM CST Mon Feb 28 2022 VFR conditions will continue for the entire forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 35 75 39 78 / 0 0 0 0 FSM 33 70 38 74 / 0 0 0 0 MLC 35 71 37 75 / 0 0 0 0 BVO 28 76 34 80 / 0 0 0 0 FYV 30 69 36 73 / 0 0 0 0 BYV 38 70 40 74 / 0 0 0 0 MKO 32 72 37 75 / 0 0 0 0 MIO 31 71 37 75 / 0 0 0 0 F10 34 73 39 76 / 0 0 0 0 HHW 37 69 38 73 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....20 AVIATION...05
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CST Mon Feb 28 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CST Mon Feb 28 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Pawnee and Osage Counties in Northeast Oklahoma. ONSET...Ongoing...but diminishing after sunset DISCUSSION... A limited fire danger will continue into the early evening across parts of northeast Oklahoma. Fire danger will diminish after sunset as relative humidity values increase. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY AND WEDNESDAY...No Hazards. THURSDAY...Very High Fire Weather Potential FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Fire weather conditions will remain poor through the week, especially along and west of Highway 75. The worse days will be Thursday into Friday as south winds become gusty and humidity values remain low across the area. Improving moisture and an approaching upper system will bring increasing chances of showers and thunderstorms to the area for the weekend. EMERGENCY MANAGEMENT PLANNING STATEMENT... weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011570, 1011571, 1011572, 1011573, 1011574, 1011575, 1011576, 1011577, 1011578, 1011579, 1011580, 1011581, 1011582.